U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness > Diet and Weight Loss
 [Register]
Please register to participate in our discussions with 1.5 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
Jump to a detailed profile or search
site with Google Custom Search

Search Forums  (Advanced)
Business Search - 14 Million verified businesses
Search for:  near: 
Reply Start New Thread
 
Old 09-09-2011, 11:44 PM
 
46 posts, read 111,267 times
Reputation: 23

Advertisements

I am a 5 foot 7.5 inch tall man that weighs 262 pounds. About 2 months ago in mid June I was in the 280's when I got weighed at the doctors office. So, I asked him about Adipex and he prescribed it to me but suggested that I try diet and exercise for a while before taking it. For those two months I have been on a 1650 calorie diet and was eating healthier foods too (but generally eat less than that) and I was going to the gym for about an hour a day 5 days a week.

On 8-22-11 I weighed 282 pounds. That same day I increased my working out to an hour and then swimming for an hour a day 5 days a week. After no apparent change, on 8-25-11 I decided to start taking the Adipex and took my first pill that morning. Later that day I weighed myself at the same time of day and on the same scale as before and I weighed 270 pounds. The next day I was down to 268, the day after that I was 266, then 264, until I hit 262 pounds on 8-29-11.

However, even though I was still taking Adipex I have not lost a single pound since then. Thinking I needed to "jumpstart" the loss again I didn't take it last Saturday or Sunday, but no change. Not only that, in the beginning I was having side effects like dry mouth and insomnia but those went away the same time that the weight loss stopped.

Any ideas?
Reply With Quote Quick reply to this message

 
Old 09-10-2011, 09:29 AM
 
Location: Georgia, USA
10,310 posts, read 9,838,891 times
Reputation: 10215
You need a better scale.

There is no way one Adipex would make you lose 12 pounds in one day.

Tolerance to Adipex, in which you need to take increasing doses to get an effect, is virtually universal.

Are you measuring your food portions? If not, you are almost assuredly eating more than you think you are.
Reply With Quote Quick reply to this message
 
Old 09-10-2011, 10:00 AM
 
46 posts, read 111,267 times
Reputation: 23
I always weigh myself on two different scales, to make sure they say roughly the same thing. I keep a cheaper portable one in my gym bag and then I use the gyms high dollar very accurate scale. You can stack weights on it and it always reports exactly the correct weight, or within .05 pounds (because that is the increments it uses). To further deter inaccurate results I weigh myself twice on each scale and they are always within .5 pounds (the increments used by my scale).

I never meant to imply that I lost 12 pounds in a day from Adipex. I don't think Adipex had anything to do with that weight loss, I think the 12 pounds lost between August 22nd and August 25th was the result of the increased workout and the loss of water weight.

Tolerance to Adipex IS universal, it does happen to everyone. That said, it usually takes 3 months of daily use for this to happen and then you can just go off of it for a month and then you can take for 3 more months before it stops working again. To build tolerance to it in 3 DAYS? That is entirely unheard of.

I do measure EVERYTHING I eat before I eat it. I even weigh my fruit so I know whether I am eating a medium or large banana. I have a calorie counter app on my iPhone and I can record everything I eat right after I eat it to prevent forgetting about it.

Any other ideas?
Reply With Quote Quick reply to this message
 
Old 09-10-2011, 10:28 AM
 
Location: Georgia, USA
10,310 posts, read 9,838,891 times
Reputation: 10215
Maybe you should stop tracking weight and track body fat percentage instead. Your gym may be able to do it for you.
Reply With Quote Quick reply to this message
 
Old 09-10-2011, 10:47 AM
 
46 posts, read 111,267 times
Reputation: 23
Default Good idea

Quote:
Originally Posted by suzy_q2010 View Post
Maybe you should stop tracking weight and track body fat percentage instead. Your gym may be able to do it for you.
Thats a good idea, I think I will ask them. That said, I was recently told by a doctor that I have a massive amount of muscle. I had x rays done at the chiropractor and he said I had the body of someone who played football or wrestled all through high school and college but has put on weight since graduating and that I am probably not REALLY as overweight as I look. I do look pretty overweight though
Reply With Quote Quick reply to this message
 
Old 09-10-2011, 11:33 AM
 
46 posts, read 111,267 times
Reputation: 23
Although, that still doesn't explain the fact that Adipex has had no effect on me (positive or negative) after the first 3 days of use.
Reply With Quote Quick reply to this message
 
Old 09-10-2011, 01:51 PM
 
Location: Wallis and Futuna
11,294 posts, read 16,626,706 times
Reputation: 16594
Apidex is just a strong appetite suppressant. There's nothing in it that will make you lose weight. It makes you not want to eat as much. It's STILL your eating/exercise that's making the weight come off or add on or maintain.
Reply With Quote Quick reply to this message
 
Old 09-10-2011, 03:28 PM
 
Location: Georgia, USA
10,310 posts, read 9,838,891 times
Reputation: 10215
What Anon said.

As far as why the effect pooped out so soon, you may just have liver enzyme systems that chew up the drug more rapidly than for the average person.

It can also interact with other medications.

Phentermine Drug Interactions - Drugs.com

How Long Does Phentermine Stay in Your System? | eHow.com
Reply With Quote Quick reply to this message
 
Old 09-10-2011, 04:31 PM
 
46 posts, read 111,267 times
Reputation: 23
Default Not from what I have heard...

I was told by my doctor and from reading about the drug online that in addition to the appetite suppressant it also gives you more energy and has a similar effect to adrenaline or a mild version if speed to cause you to burn more calories just going through your average day than before. That's the reason for the jittery and insomnia side effects.
Reply With Quote Quick reply to this message
 
Old 09-10-2011, 05:40 PM
 
Location: Wallis and Futuna
11,294 posts, read 16,626,706 times
Reputation: 16594
It doesn't "give you more energy." It acts as an amphetamine (speed) because it IS an amphetamine. It is an anorectic (appetite suppressant) in the class of drugs labelled amphetamines. Dexadrine, Dexatrim, Hydroxycut, all of these types of "diet pills" act as stimulants (speed) while reducing appetite (anorectic). You don't get more energy. You're basically putting yourself on speed, going into overdrive. You do more than your body is actually capable of doing. Meaning, it's sucking from the natural energy stores that your body has - not adding more energy to it.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:


Over $84,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness > Diet and Weight Loss
Similar Threads

All times are GMT -6.

2005-2014, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25 - Top